Please Note:

The Open Access Repository has moved to a new authentication system as of the 1st of November.

Account holders will now be able to login using their University of Tasmania credentials.
If you have trouble logging in please email us on so we can assist you.

Public users can still access the records in this repository as normal

Open Access Repository

The mixed two-qubit system and the structure of its ring of local invariants


Downloads per month over past year

King, RC and Welsh, TA and Jarvis, PD (2007) The mixed two-qubit system and the structure of its ring of local invariants. Journal of Physics A: Mathematical and Theoretical, 40 (33). pp. 10083-10108. ISSN 1751-8113

[img] PDF
4150.pdf | Request a copy
Full text restricted


The local invariants of a mixed two-qubit system are discussed. These invariants are polynomials in the elements of the corresponding density matrix. They are counted by means of group-theoretic branching rules which relate this problem to one arising in spin–isospin nuclear shell models. The corresponding Molien series and a refinement in the form of a four-parameter generating function are determined. A graphical approach is then used to construct explicitly a fundamental set of 21 invariants. Relations between them are found in the form of syzygies. By using these, the structure of the ring of local invariants is determined, and complete sets of primary and secondary invariants are identified: there are 10 of the former and 15 of the latter.

Item Type: Article
Journal or Publication Title: Journal of Physics A: Mathematical and Theoretical
Publisher: IOP Publishing Ltd
Page Range: pp. 10083-10108
ISSN: 1751-8113
Identification Number - DOI: 10.1088/1751-8113/40/33/011
Additional Information:

© 2007 IOP Publishing Ltd

Date Deposited: 07 Apr 2008 14:24
Last Modified: 14 Oct 2008 03:19
Item Statistics: View statistics for this item

Actions (login required)

Item Control Page Item Control Page